Alert archive / Ohio / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 128, NWS Pittsburgh, PA

June 14, 2004Harrison County, Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 14, 2004, 1:19 AM EDT for Harrison County, Ohio. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2004, 1:19 AM EDT (05:19 UTC)
Expired
Jun 14, 2004, 2:15 AM EDT
In force
56 min
Issued by
NWS Pittsburgh, PA
Area
Counties, with a storm outline in the text

County Harrison County, OH

The radar

The Pittsburgh radar (KPBZ), 78 km from the middle of the area, began a volume at 05:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 11:45 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 5.3 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2004-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 876 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2004-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
876 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1076 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:15 PM EDT, 10 hours 4 minutes earlier.

Area forecast discussion, Jun 13, 3:15 PM EDT, 10 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
315 PM EDT SUN JUN 13 2004

.DISCUSSION...

MOIST SWLY FLO CONTS ACRS CWA THIS AFTN AND WL PERSIST THRU MON NGT.
SFC DWPTS HV CLIMBED INTO THE UPPER 60S AND LWR 70S. PWS WL RMN HI
TNGT WITH BUFKIT SHOWING VALUES APCHG 2.0. PLAN TO GO WITH LKLY/HI
CHC POPS TNGT AND WL PLAY UP MENTION OF HVY RAIN AND GUSTY WINDS.

WL STAY WITH LKLY POPS MON AND HI CHC POPS MON NGT INTO ERY TUE. FNT
SHUD PUSH THRU RGN TUE MRNG...WITH POPS DROPPING BLO 20 PCT BY LATE
IN DAY.

BRF VISIT BY SFC HI WL PROVIDE DRY WX TUE NGT INTO WED...THEN NEXT
SYSTM WL BRING ANOTHER ROUND OF PCPN WED NGT INT0 THU.

&&

.PRELIMINARY POINT TEMPS/POPS...
PITTSBURGH, PA        68  82  66  82 /  60  60  50  30
WHEELING,   WV        68  83  67  82 /  60  60  50  30
MORGANTOWN, WV        66  81  66  81 /  50  60  40  30
ZANESVILLE, OH        69  83  68  84 /  50  60  30  30
NEW PHILADELPHIA, OH  69  83  67  82 /  60  60  40  30
FRANKLIN, PA          67  81  65  80 /  60  60  50  30
DUBOIS, PA            66  79  63  80 /  60  70  40  20
LATROBE, PA           66  81  65  80 /  60  60  40  30
BUTLER, PA            67  81  66  81 /  60  60  40  30
INDIANA, PA           67  80  65  80 /  60  60  40  30
OAKLAND, MD           65  78  64  77 /  50  60  40  40
&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
OH...NONE.
WV...NONE.
MD...NONE.
&&
Hazardous weather outlook, Jun 13, 11:28 AM EDT, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1128 AM EDT SUN JUN 13 2004

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-131526-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
1128 AM EDT SUN JUN 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...EXTREME NORTHERN WEST VIRGINIA AND GARRETT
COUNTY MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT
FOR EAST CENTRAL OHIO AND NORTHWESTERN PENNSYLVANIA.
THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND
LARGE HAIL.

ELSEWHERE THUNDERSTORMS ARE LIKELY BUT ARE NOT EXPECTED TO REACH
SEVERE LIMITS.

HEAVY DOWNPOURS AND FREQUENT LIGHTNING ARE POSSIBLE WITH THESE
STORMS.

.DAYS TWO THROUGH SEVEN...

THERE WILL BE A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE
REGION MONDAY AND MONDAY NIGHT. THE MAIN THREAT FROM THESE STORMS
ONCE AGAIN WILL BE DAMAGING WINDS AND HAIL. HEAVY DOWNPOURS ARE
EXPECTED ALSO.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 12:49 AM EDTSevere Thunderstorm WarningPBZBeaver41 min
Jun 14, 1:11 AM EDTSevere Thunderstorm WarningPBZButler49 min
Jun 14, 2:16 AM EDTSevere Thunderstorm WarningPBZArmstrong, Indiana59 min
Jun 14, 7:43 AM EDTFlash Flood WarningPBZWashington2 hr
Jun 14, 6:43 PM EDTSevere Thunderstorm WarningPBZMercer62 min
Jun 14, 6:54 PM EDTSevere Thunderstorm WarningPBZLawrence51 min
Jun 14, 7:09 PM EDTSevere Thunderstorm WarningPBZVenango66 min
Jun 14, 7:19 PM EDTSevere Thunderstorm WarningPBZButler86 min
Jun 14, 7:31 PM EDTSevere Thunderstorm WarningPBZBeaver59 min
Jun 14, 7:35 PM EDTSevere Thunderstorm WarningPBZClarion55 min
Jun 14, 7:45 PM EDTSevere Thunderstorm WarningPBZForest60 min
Jun 14, 7:51 PM EDTSevere Thunderstorm WarningPBZWashington54 min
Jun 13, 11:10 PM EDTSevere Thunderstorm WarningPBZCarroll, Tuscarawas65 min
Jun 13, 11:42 PM EDTSevere Thunderstorm WarningPBZColumbiana63 min
Jun 13, 11:57 PM EDTFlash Flood WarningPBZCoshocton, Tuscarawas3 hr
Jun 14, 12:31 AM EDTSevere Thunderstorm WarningPBZJefferson44 min
Jun 14, 12:33 AM EDTFlash Flood WarningPBZCarroll3 hr
Jun 14, 12:41 AM EDTSevere Thunderstorm WarningPBZColumbiana34 min
Jun 14, 6:09 PM EDTSevere Thunderstorm WarningPBZCoshocton66 min
Jun 14, 6:26 PM EDTSevere Thunderstorm WarningPBZTuscarawas94 min
Jun 14, 6:36 PM EDTFlash Flood WarningPBZCoshocton, Tuscarawas3 hr
Jun 14, 6:41 PM EDTSevere Thunderstorm WarningPBZColumbiana94 min
Jun 14, 6:48 PM EDTSevere Thunderstorm WarningPBZCarroll57 min
Jun 14, 7:02 PM EDTSevere Thunderstorm WarningPBZHarrison58 min
Jun 14, 7:14 PM EDTSevere Thunderstorm WarningPBZCoshocton31 min
Jun 14, 7:26 PM EDTSevere Thunderstorm WarningPBZJefferson64 min
Jun 14, 7:58 PM EDTSevere Thunderstorm WarningPBZMuskingum32 min
Jun 14, 7:39 PM EDTSevere Thunderstorm WarningPBZBrooke51 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.